Next Article in Journal
Solution of Nonlinear Oscillators with Fractional Nonlinearities by Using the Modified Differential Transformation Method
Previous Article in Journal
Diffraction of Waves by a Wedge with Phase Conjugate Faces
Article Menu

Article Versions

Export Article

Open AccessArticle
Math. Comput. Appl. 2011, 16(3), 753-760; doi:10.3390/mca16030753

Replenishment Lot Size and Number of Shipments for EPQ Model Derived Without Derivatives

1
Department of Accounting, College of Management, National Changhua University of Education, Changhua 500, Taiwan
2
Department of Business Administration, Chaoyang University of Technology, Taichung 413, Taiwan
*
Author to whom correspondence should be addressed.
Published: 1 December 2011
Download PDF [249 KB, uploaded 24 March 2016]

Abstract

This paper investigates optimal replenishment lot size and optimal number of shipments for economic production quantity (EPQ) model with rework process using an algebraic approach. The classic EPQ model assumes a perfect quality production for all items produced and a continuous issuing policy for satisfying customer‟s demand. However, in a real life vendor-buyer integrated-production-inventory system, a multi- delivery policy is commonly used in lieu of a continuous issuing policy and generation of defective items during a production run seems to be inevitable. A recent published work examined such an identical problem using mathematical modeling and differential calculus to derive the optimal replenishment lot size and optimal number of deliveries that minimizes overall production-inventory-shipment costs. This paper proposes a straightforward algebraic approach to replace the use of calculus on the cost function for determining optimal production-shipment policies. It also presents a simpler form for calculating the long-run average cost for such an imperfect EPQ problem.
Keywords: Replenishment lot size; Multiple shipments; Algebraic approach; Random defective rate; EPQ model; Rework Replenishment lot size; Multiple shipments; Algebraic approach; Random defective rate; EPQ model; Rework
This is an open access article distributed under the Creative Commons Attribution License (CC BY 3.0).

Scifeed alert for new publications

Never miss any articles matching your research from any publisher
  • Get alerts for new papers matching your research
  • Find out the new papers from selected authors
  • Updated daily for 49'000+ journals and 6000+ publishers
  • Define your Scifeed now

SciFeed Share & Cite This Article

MDPI and ACS Style

Chen, K.-K.; Chiu, S.W. Replenishment Lot Size and Number of Shipments for EPQ Model Derived Without Derivatives. Math. Comput. Appl. 2011, 16, 753-760.

Show more citation formats Show less citations formats

Article Metrics

Article Access Statistics

1

Comments

[Return to top]
Math. Comput. Appl. EISSN 2297-8747 Published by MDPI AG, Basel, Switzerland RSS E-Mail Table of Contents Alert
Back to Top